Louisiana, 2010Damaging Winds and Lightning Strike in Louisiana, June 8, 2010
June 8, 2010 · NWS SHV · 4 events in 2 counties and zones
A complex of strong thunderstorms developed across southeast Texas during the early morning hours of June 8th. These storms propagated northward along a strong outflow boundary and moved into northeast Texas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of strong thunderstorms developed across southeast Texas during the early morning hours of June 8th. These storms propagated northward along a strong outflow boundary and moved into northeast Texas and northwest Louisiana. A very unstable atmosphere awaited this line of storms and during the afternoon, a few reports of downed trees and powerlines were reported across northwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 10:40 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 8, 10:40 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT TUE JUN 8 2010
.DISCUSSION...
LARGE AREA OF CONVECTION CONTINUES TO SURGE N FROM SE TX LATE THIS
MORNING...ASSOCIATED WITH THE INITIAL SHORTWAVE ROUNDING THE ERN SIDE
OF THE CLOSED LOW CENTERED JUST S OF THE TX BIG BEND REGION. SHORT
TERM PROGS INDICATE THIS SHORTWAVE SHEARING NE INTO WCNTRL LA THIS
AFTERNOON DURING PEAK HEATING...WITH OUR CURRENT AIR MASS VERY MOIST
AND UNSTABLE. THE 16Z LAPS ANALYSIS ALREADY INDICATES SFC BASED CAPES
OF 2500-3000 J/KG OVER MUCH OF THE REGION...WITH THIS AIR MASS
EXPECTED TO DESTABILIZE FURTHER THIS AFTERNOON WITH ADDED HEATING.
GIVEN THE VERY DEEP WARM LYR IN PLACE PER OUR MORNING RAOB...HEAVY
RAIN WILL BE THE PRIMARY THREAT IN THE STRONGER STORMS...ALTHOUGH
LOCALLY DAMAGING WINDS WILL ALSO BE POSSIBLE IN ANY WET MICROBURSTS
THAT MAY DEVELOP. HOWEVER...SVR THREAT APPEARS LOWER TODAY THAN
YESTERDAY...AS 16Z TEMPS ARE RUNNING 1-4 DEGREES COOLER THAN 24 HRS
AGO. HOWEVER...DEWPOINTS WILL NOT MIX OUT MUCH TODAY...WITH HEAT
INDICES AGAIN RANGING FROM 100-105 DEGREES OVER MUCH OF N LA/SCNTRL
AR.
HAVE RAISED POPS TO HIGH END CHANCE ACROSS THE WRN SECTIONS OF E TX IN
THE MORNING UPDATE...AND ALSO LOWERED TEMPS A TAD AS WELL AS THE
RAIN/ASSOCIATED CLOUD COVER INCREASES. THE ERN SECTIONS OF THE AREA
WILL BE WARMEST...WITH MID/UPPER 90S POSSIBLE AS 16Z TEMPS ARE ALREADY
NEAR 90 DEGREES.
SHORT TERM MODELS ARE INDICATING A WETTER FORECAST FOR AT LEAST THE
WRN HALF OF THE AREA WEDNESDAY AND THURSDAY...AS THE CLOSED LOW BEGINS
TO SLOWLY DRIFT N INTO CNTRL TX DURING THE NEXT FEW DAYS. THUS...MUCH
NEEDED RELIEF TO THE EXTREME TEMPS AND DROUGHT CONDITIONS APPEAR IN
THE OFFING. BUT MORE ON THIS IN THE AFTERNOON DISCUSSION.
UPDATED SUITE OF PRODUCTS ARE NOW AVAILABLE.
15
&&
.AVIATION...
AREA RADARS SHOW SCT SHRA/TSRA MOVING N ACROSS SE TX...ASSOCIATED
WITH AN UPPER LOW OVER THE RIO GRANDE VALLEY. LATEST 4KM WRF
SUGGESTS THAT THIS CONVECTION WILL LIKELY IMPACT KLFK BETWEEN
08/1800-2000 UTC...WITH ADDITIONAL SHRA/TSRA POSSIBLE MAINLY ALONG
AND S OF IH-20 THROUGH 09/0100 UTC. I WILL INCLUDE VCTS IN THE
08/1800 UTC TAF PACKAGE AS MESOSCALE BOUNDARIES AID IN CONVECTIVE
DEVELOPMENT...WITH THE OCCASIONAL TEMPO TO MVFR CIG/VSBY IN VICINITY
OF ANY TSRA. OTHERWISE...LINGERING MVFR CIGS ARE EXPECTED TO BECOME
VFR BY EARLY AFTERNOON IN MOST PLACES AND CONTINUE THROUGH MOST OF
THE UPCOMING TAF PACKAGE. /D. BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 95 76 93 74 90 / 30 20 40 30 30
MLU 96 74 97 73 92 / 20 20 30 30 20
DEQ 92 73 92 71 87 / 20 20 30 30 30
TXK 94 74 92 73 89 / 20 20 40 30 30
ELD 96 73 95 71 90 / 20 20 30 30 20
TYR 92 75 89 73 85 / 40 20 50 40 40
GGG 93 75 88 73 87 / 30 20 50 40 40
LFK 91 75 88 74 87 / 50 30 50 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15/21
Hazardous weather outlook, Jun 8, 11:10 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 8 2010
ARZ050-051-059>061-070>073-LAZ004>006-013-014-OKZ077-TXZ096-097-
108>112-091100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-JACKSON-OUACHITA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1210 PM CDT TUE JUN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN
SECTIONS OF NORTHCENTRAL LOUISIANA...AS DAYTIME HEATING INTERACTS
WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE AHEAD OF AN
APPROACHING UPPER LEVEL DISTURBANCE FROM THE SOUTH. SOME OF THE
STRONGER STORMS MAY PRODUCE GUSTY WINDS TO 45 MPH...BRIEF HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING BEFORE THEY BEGIN TO
DIMINISH THIS EVENING WITH THE LOSS OF HEATING. ADDITIONAL
REDEVELOPMENT MAY OCCUR DURING THE OVERNIGHT HOURS...ALTHOUGH THE
PROBABILITY OF SEEING HAZARDOUS WEATHER IS LOW.
IN ADDITION...AS AFTERNOON TEMPERATURES RISE INTO THE MID
90S...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. ANYONE THAT
MUST BE OUTSIDE FOR ANY LENGTH OF TIME THIS AFTERNOON SHOULD
REMEMBER TO WEAR LIGHT COLORED...LOOSE FITTING CLOTHING. TAKE
FREQUENT BREAKS...DRINK PLENTY OF WATER...AND REST IN SHADY AREAS
OR AIR CONDITIONED FACILITIES IF POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL INCREASE WEDNESDAY AND THURSDAY
ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS...AS AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY
DRIFTS NORTH INTO CENTRAL AND NORTH TEXAS. GIVEN THE EXTENSIVE
CLOUD COVER...THUS LIMITING DAYTIME HEATING...THE SEVERE WEATHER
THREAT WILL BE LOW WITH THIS SYSTEM...ALTHOUGH THE STRONGER STORMS
WILL REMAIN CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ANY
SHOWER AND THUNDERSTORM DEVELOPMENT LOOKS TO REMAIN MORE SCATTERED
ACROSS THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA DURING THE
NEXT COUPLE OF DAYS...WITH GREATER DAYTIME HEATING YIELDING MORE
INSTABILITY AND THUS...A POSSIBILITY OF ISOLATED STRONG STORMS.
SHOULD ANY DEVELOP...DAMAGING WINDS AND BRIEF HEAVY RAINFALL WILL
BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
LAZ001>003-010>012-017>022-TXZ124>126-136>138-149>153-165>167-
091100-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER THE WESTERN SECTIONS OF EAST TEXAS...AS WELL AS NORTHWEST AND
THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS DAYTIME
HEATING INTERACTS WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE
AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE FROM THE SOUTH.
SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING
BEFORE THEY BEGIN TO DIMINISH SOMEWHAT THIS EVENING. ADDITIONAL
REDEVELOPMENT MAY OCCUR DURING THE OVERNIGHT HOURS...AS THE PARENT
UPPER LEVEL LOW PRESSURE SYSTEM BEGINS TO DRIFT NORTH INTO CENTRAL
TEXAS. ANY ADDITIONAL REDEVELOPMENT LATE TONIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS...PARTICULARLY OVER
THE WESTERN SECTIONS OF EAST TEXAS...MAINLY WEST OF A TYLER...TO
SAN AUGUSTINE LINE.
IN ADDITION...AS AFTERNOON TEMPERATURES RISE INTO THE LOWER AND MID
90S THIS AFTERNOON...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES.
ANYONE THAT MUST BE OUTSIDE FOR ANY LENGTH OF TIME THIS AFTERNOON
SHOULD REMEMBER TO WEAR LIGHT COLORED...LOOSE FITTING CLOTHING.
TAKE FREQUENT BREAKS...DRINK PLENTY OF WATER...AND REST IN SHADY
AREAS OR AIR CONDITIONED FACILITIES IF POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL INCREASE WEDNESDAY AND THURSDAY
ACROSS EAST TEXAS AND WESTCENTRAL LOUISIANA...AS THE UPPER LEVEL
LOW PRESSURE SYSTEM SLOWLY DRIFTS NORTH INTO CENTRAL AND NORTH
TEXAS. GIVEN THE EXTENSIVE CLOUD COVER...THUS LIMITING DAYTIME
HEATING...THE SEVERE WEATHER THREAT WILL BE LOW WITH THIS
SYSTEM...ALTHOUGH THE STRONGER STORMS WILL REMAIN CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. THE RAIN WILL BEGIN TO DIMINISH
BY THURSDAY NIGHT AS THIS LOW PRESSURE SYSTEM LIFTS NORTH INTO
EASTERN OKLAHOMA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
15
In the hours before
Local storm report, Jun 8, 2:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG TYLER 32.33N 95.30W
06/08/2010 SMITH TX BROADCAST MEDIA
A FEW SMALL TREES DOWNED IN SOUTH TYLER ALONG CUMBERLAND
ROAD. WINDS ESTIMATED NEAR 40 MPH ALONG THE LEADING EDGE
OF A GUST FRONT.
&&
MBERRYThunderstorm Wind, Caddo
- When
- June 8, 2:55 PM CST
- Where
- Caddo County, 0.9 mi SE of Metcalf
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.390, -93.890
Trees and powerlines were downed along Four Forks Road southwest of Shreveport.
Lightning, Webster
- When
- June 8, 3:00 PM CST
- Where
- Webster County, Sibley
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 32.530, -93.300
Lightning struck oil holding tanks at an oil and gas pumping station near Sibley, Louisiana. The location was off Yellow Pine Road. The lightning first struck a salt water holding tank, causing it to catch fire. As the fiberglass tank structure disintegrated, the flames spread to the holding tank, which contained 68 barrels of crude.
Thunderstorm Wind, Caddo
- When
- June 8, 3:10 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.470, -93.800
A powerline was downed on Dilg League off of Jewella Avenue in north Shreveport.
Thunderstorm Wind, Caddo
- When
- June 8, 3:12 PM CST
- Where
- Caddo County, 1.75 mi W of Cash Pt
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -93.800
Trees and powerlines were downed along Dixie Shreveport Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, June 8 to 9, 20101 death · $21 million · 50 kt wind · 17 events
- Tornado and Damaging Winds in Texas, June 8, 2010$467,000 · EF0 · 10 events
- Heat in Alabama, June 8 to 17, 20109 injured · 1 event
- Flash Flooding and Hail in Kansas, June 8 to 9, 2010$86,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in Missouri, June 8 to 9, 2010$35,000 · EF0 · 12 events
- Lightning Strike in Indiana, June 8, 2010$50,000 · 1 event
- Hail and Damaging Winds in North Dakota, June 8, 20101.25 in hail · 24 events
- Hail and Damaging Winds in Kansas, June 8, 2010$18,000 · 1 in hail · 7 events
- Tornadoes in Iowa, June 8, 2010EF0 · 10 events
- Tornadoes and Flash Flooding in Kansas, June 8 to 9, 2010$500 · EF0 · 8 events
- Hail and Damaging Winds in New Mexico, June 8, 2010$2,000 · 1.9 in hail · 7 events
- Flash Flooding and Hail in Missouri, June 8 to 9, 201052 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224506, 235663, 224505, 224507.